Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 27, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 1, 2015, 10:31 PM EDT. It took effect at Apr 2, 2015, 10:54 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 10:31 PM EDT (02:31 UTC)
- In effect from
- Apr 2, 2015, 10:54 AM EDT
- Expired
- Apr 2, 2015, 10:38 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
191 WHUS71 KBUF 020231 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1031 PM EDT WED APR 1 2015 LOZ042>045-021030- /O.NEW.KBUF.SC.Y.0027.150402T2200Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1031 PM EDT WED APR 1 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 5 AM EDT FRIDAY. * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
5 follow-up statements
842 WHUS71 KBUF 020545 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 145 AM EDT THU APR 2 2015 LOZ042>045-021345- /O.CON.KBUF.SC.Y.0027.150402T2200Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 145 AM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT FRIDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS71 KBUF 020828 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT THU APR 2 2015 LOZ042>045-021630- /O.CON.KBUF.SC.Y.0027.150402T2200Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 428 AM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
421 WHUS71 KBUF 021454 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1054 AM EDT THU APR 2 2015 LOZ042>045-022300- /O.EXT.KBUF.SC.Y.0027.150402T1454Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1054 AM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
762 WHUS71 KBUF 022035 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 435 PM EDT THU APR 2 2015 LOZ042>045-030445- /O.CON.KBUF.SC.Y.0027.000000T0000Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 435 PM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS71 KBUF 030238 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 PM EDT THU APR 2 2015 LOZ042>045-030345- /O.CAN.KBUF.SC.Y.0027.000000T0000Z-150403T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1038 PM EDT THU APR 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS AT THIS TIME. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 9:08 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 1, 9:08 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 908 PM EDT WED APR 1 2015 .SYNOPSIS... HIGH PRESSURE WILL SLOWLY SHIFT EAST OF THE REGION THIS EVENING. TONIGHT A WARM FRONT WILL LIFT NORTH WITH MOST AREAS REMAINING DRY ALTHOUGH THERE IS A CHANCE OF A WINTRY MIX EAST OF LAKE ONTARIO. INCREASING SOUTHERLY FLOW ON THURSDAY WILL PUSH TEMPERATURES WELL ABOVE NORMAL. A COLD FRONT WILL APPROACH THURSDAY EVENING BRINGING RAIN SHOWERS AND A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS. THE POTENTIAL FOR UNSETTLED WEATHER WITH RAIN AND SNOW AT TIMES REMAINS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SKIES REMAIN CLEAR THIS EVENING AS HIGH PRESSURE REMAINS CENTERED OVER THE MID-ATLANTIC STATES...INCLUDING NEW YORK. HIGH CLOUDS WILL INCREASE FROM THE NORTHWEST AND GRADUALLY LOWER INTO A MID-DECK OVERNIGHT HOWEVER AS THE HIGH SLIDES OFF TO THE SOUTHEAST AND A WARM FRONT CROSSES THE REGION. WHILE THE STRONGEST ISENTROPIC UPLIFT AND DEEPER MOISTURE IS PROGGED TO REMAIN TO OUR NORTHWEST ACROSS EASTERN ONTARIO...THERE REMAINS A POSSIBILITY...SUPPORTED BY THE BULK OF MODEL GUIDANCE...THAT THE SOUTHERN EDGE OF THIS ZONE OF GREATER MOISTURE AND LIFT WILL CLIP THE NORTH COUNTRY LATE TONIGHT AS THE FRONT MOVES THROUGH. AS SUCH HAVE LEFT THE CHANCE POPS IN PLACE ACROSS THE NORTH COUNTRY...BUT HAVE ELIMINATED THEM ALONG THE THRUWAY CORRIDOR EAST OF ROCHESTER AS THIS LIMITED MOISTURE WILL LIKELY BE UNABLE TO OVERCOME THE VERY DRY LOW-LEVEL AIR CURRENTLY IN PLACE. EVEN IN THE NORTH COUNTRY...ANY PRECIP THAT MAKES IT TO THE GROUND WILL BE VERY LIGHT. REGARDING PRECIP TYPE...TEMPERATURES SHOULD ONLY FALL A FEW MORE DEGREES AT MOST THIS EVENING BEFORE WARM AIR ADVECTION KICKS IN OVERNIGHT AS THE AFOREMENTIONED WARM FRONT MOVES THROUGH. WHILE THERE IS A POTENTIAL THAT THE ISOLATED PRECIP ACROSS THE NORTH COUNTRY MAY INITIALLY BEGIN AS A WINTRY MIX...IT WILL LIKELY BE VERY LIGHT AND SHOULD CHANGE OVER TO RAIN WITHIN AN HOUR OR TWO AS TEMPERATURES WARM ABOVE FREEZING. WITH THAT IN MIND...LOOK FOR LATE EVENING LOWS RANGING FROM THE MID 30S IN WESTERN NEW YORK TO THE MID TO UPPER 20S IN THE NORTH COUNTRY BEFORE TEMPERATURES WARM INTO THE 30S IN THE NORTH COUNTRY WITH LOWER 40S ACROSS FAR WESTERN NEW YORK BY DAYBREAK. CONTINUED WARM ADVECTION THURSDAY WILL HELP BOOST SURFACE TEMPERATURES INTO THE LOW TO MID 60S FOR MOST OF WESTERN NEW YORK WITH U50S FOR THE NORTH COUNTY. THESE NUMBERS WILL BE THE WARMEST WE HAVE SEEN SO FAR THIS YEAR. THE SOUTHERLY WINDS WILL DOWNSLOPE FROM THE HIGHER TERRAIN OF THE SOUTHERN TIER AND ADD AN ADDITIONAL BOOST TO TEMPERATURES IN THE GENESEE VALLEY AND ALONG THE LAKE ONTARIO LAKE SHORES. THIS MAY ALSO OCCUR ALONG PORTIONS OF THE LAKE ERIE SHORELINE AS LONG AS THE WINDS STAY AROUND 180/190. IF WINDS VEER TO SOUTHWEST THEN THE ICY TEMPERATURES OVER LAKE ERIE WILL PREVENT TEMPERATURES IN METRO BUFFALO FROM REACHING 60. A TIGHTENING PRESSURE GRADIENT WILL BRING INCREASING WINDS INTO THE AFTERNOON WITH GUSTS 20-30 MPH. A COLD FRONT WILL APPROACH WESTERN NEW YORK IN THE AFTERNOON WITH MESOSCALE MODELS HINTING AT SOME PRE-FRONTAL SHOWERS SHIFTING INTO THE SOUTHERN TIER THEN NORTH ACROSS WESTERN NEW YORK TOWARD THE EVENING HOURS. THERE IS A CHANCE FOR SOME THUNDERSTORMS IF ANY ELEVATED CONVECTION GETS GOING AHEAD OF THE COLD FRONT. OTHERWISE...SURFACE BASED CAPE AND LIFTED INDEX VALUES ARE TOO WEAK FOR ANY SURFACE BASED STORMS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODEL GUIDANCE CONTINUES TO BE IN EXCELLENT AGREEMENT THAT A LINE OF SHOWERS WILL MOVE ACROSS THE REGION ON THURSDAY EVENING. HOWEVER...GUIDANCE HAS TRENDED WEAKER WITH THE SURFACE FRONT AND INSTEAD KEEPS THE COLDER AIR BEHIND A SECONDARY FRONTAL BOUNDARY WHICH WILL REMAIN UPSTREAM. THERE IS STILL AMPLE LIFT ALONG THE AXIS OF A 60 TO 70 KT LLJ WHICH IS AHEAD OF A SHORTWAVE. NAM/GFS/SREF/RGEM CONSENSUS QPF IS BETWEEN A QUARTER AND HALF INCH...WITH LOCALLY HIGHER AMOUNTS. MODEL CONSENSUS AND THE SYNOPTIC NATURE OF THE FEATURE PROVIDES GOOD FORECAST CONFIDENCE. THE LLJ WILL WARM MID-LEVELS AND RESULT IN MODEST ELEVATED CAPE WHICH MAY SPARK A FEW EMBEDDED THUNDERSTORMS. OTHERWISE...SURFACE TEMPERATURES WILL REMAIN ON THE WARM SIDE THURSDAY EVENING AND ONLY DROP MODESTLY WITH THE FRONTAL PASSAGE. WITH DEW POINTS WELL INTO THE 40S THERE MAY BE SOME STRATUS OR FOG NEAR THE LAKES ONCE WINDS DIMINISH BEHIND THE DISTURBANCE. CONSENSUS 12Z GUIDANCE PUSHES THE FRONT A BIT FURTHER SOUTH WITH IT NOW LIKELY TO DROP INTO PA FRIDAY MORNING. THERE IS STILL A SMALL CHANCE FOR SHOWERS ACROSS THE SOUTHERN TIER...BUT THIS SHOULD ALLOW FOR SOME SUN ELSEWHERE WHICH WILL ALLOW TEMPERATURES TO WARM QUITE NICELY ON FRIDAY. THE WEAK FLOW WILL LEAVE US VULNERABLE TO LAKE BREEZE DEVELOPMENT...WITH HIGHS LIKELY TO BE COOLER NEAR THE IMMEDIATE LAKESHORES. INLAND...HIGHS SHOULD AGAIN CLIMB WELL INTO THE 50S...WITH A FEW SPOTS REACHING 60 WITH AMPLE SUN. A PROGRESSIVE TROUGH IS FORECAST TO MOVE ACROSS THE STALLED BOUNDARY FRIDAY NIGHT...WITH A WEAK BUT MOIST WAVE OF LOW PRESSURE FORECAST TO TRACK ALONG THE BOUNDARY. IN ADDITION TO THE SURFACE WAVE...THE REGION WILL BE IN THE FAVORABLE LEFT FRONT QUADRANT OF THE JET STREAM WHICH ALSO SHOULD ENHANCE LIFT. THE BIG QUESTION FOR THIS SYSTEM IS IF TEMPERATURES WILL COOL QUICKLY FOR SIGNIFICANT SNOW ACCUMULATION. BASED ON 12Z GUIDANCE IT NOW APPEARS LESS LIKELY THAT THIS WILL HAPPEN...WITH THE MAJORITY OF QPF LIKELY TO COME BEFORE BOUNDARY LAYER TEMPERATURES COOL ENOUGH TO SUPPORT SNOW. THE OVERNIGHT TIMING SHOULD RENDER THE APRIL SUN ANGLE MOOT. THIS DOES NOT MEAN WE ARE OUT OF THE WOODS...WITH ACCUMULATIONS OF 1 TO 3 INCHES LIKELY TO FOCUS ACROSS HIGHER TERRAIN. IT IS STILL A COULD DAYS OFF...SO THERE IS A POTENTIAL THAT LATER RUNS WILL BRING MORE COLD AIR WITH THE INITIAL FRONT OR TREND STRONGER WITH THE SYSTEM...BOTH OF WHICH COULD POTENTIALLY INCREASE THESE AMOUNTS. THE WAVE WILL EXIT INTO THE CANADIAN MARITIMES ON SATURDAY WITH SYNOPTIC PRECIPITATION EXPECTED TO TAPER OFF RATHER QUICKLY. COLDER AIR WILL ADVECT INTO THE REGION...WHICH MAY PROMOTE A VERY LIMITED LAKE RESPONSE. MEANWHILE TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS ONLY IN THE 30S ON SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A WEAK COLD FRONT IS FORECAST TO DROP SOUTHWARD INTO THE REGION SATURDAY NIGHT WHICH MAY BRING A FEW SNOW SHOWERS. AFTER THIS...THIS FRONTAL BOUNDARY IS FORECAST TO STALL AND STRENGTHEN. THE TEMPERATURE DIFFERENCE WILL INITIALLY BE MODEST...BUT BY TUESDAY OF NEXT WEEK TEMPERATURES ON THE WARM SIDE WILL BE IN THE 60S AND THE COOL SIDE ONLY IN THE 30S. FORECAST WILL USE A WEIGHTED CONSENSUS OF RECENT RUNS OF THE ECMWF/GFS/GGEM FOR THE POSITION OF THE FRONT. IN GENERAL...THE BEST CHANCE FOR THE FRONT TO BE OUR SOUTH (PUTTING US ON THE COOL SIDE) IS ON SUNDAY. AFTER THIS THE FRONT IS LIKELY TO MEANDER NORTHWARD WITH AN INCREASING CHANCE OF WARMING TEMPERATURES ON MONDAY AND TUESDAY. A WAVE OF LOW PRESSURE IS LIKELY TO DEVELOP ON THE FRONT IN THE TUESDAY TIMEFRAME WHICH WOULD BRING AN INCREASING CHANCE OF PRECIPITATION LATE TUESDAY FOLLOWED BY COOLER TEMPERATURES WEDNESDAY. OTHERWISE...THERE WILL BE A PERSISTENT LOW CHANCE FOR RAIN (OR POSSIBLY SNOW SHOWERS NORTH) DEPENDING WHERE THIS BOUNDARY SETTLES. FORECAST CONFIDENCE IN THIS GENERAL PATTERN IS QUITE HIGH...WITH NEARLY ALL LONG-TERM GUIDANCE FORECASTING SOMETHING SIMILAR. HOWEVER WHEN IT COMES TO SPECIFICS FOR OUR FORECAST CONFIDENCE IS LOW...ESPECIALLY FOR TEMPERATURES. TEMPERATURES MAY BE SUBSTANTIALLY WARMER (OR COOLER) THAN THE CURRENT FORECAST DEPENDING ON THE POSITION OF THE FRONT. STAY TUNED...AND BE READY FOR CHANGES IN THE TEMPERATURE FORECAST AS MODEL GUIDANCE FINE TUNES THE POSITION OF THE MEANDERING BOUNDARY. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE AND WIDESPREAD VFR CONDITIONS WILL PERSIST THROUGH THE REST OF THE EVENING ACROSS THE FORECAST AREA. AS THE HIGH SLIDES OFF TO THE EAST LATER TONIGHT...A WARM FRONT WILL LIFT ACROSS THE AREA BRINGING INCREASING MID/HIGH CLOUD COVER. CIGS ARE EXPECTED TO LOWER TO AROUND 5KFT LATE TONIGHT ACROSS THE NORTH COUNTRY AND A FEW LIGHT AREAS OF MIXED PRECIP CHANGING OVER TO RAN SHOWERS WILL BE POSSIBLE ACROSS THAT AREA AS WELL. OTHERWISE...LOOK FOR DRY WEATHER AND VFR CONDITIONS TO PERSIST ACROSS THE REST OF THE FORECAST AREA OVERNIGHT. CLOUD COVER SHOULD CLEAR OUT THURSDAY MORNING AND VFR CONDITIONS WILL CONTINUE. STRENGTHENING SOUTHERLY WINDS WILL DEVELOP THROUGH THE MORNING WITH GUSTS TO 30KT POSSIBLE THU AFTERNOON AS A LOW LEVEL JET BEGINS TO MOVE OVERHEAD. THE CORE OF THIS JET WILL MOVE ACROSS THE FORECAST AREA THU EVENING IMMEDIATELY AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. THIS FRONT...EXPECTED TO MOVE INTO FAR WNY AROUND 00Z...MAY BE ACCOMPANIED BY A PERIOD OF HEAVY SHOWERS WITH A FEW RUMBLES OF THUNDER POSSIBLE...IN ADDITION TO WINDS THAT MAY GUST TO 40 KTS. OUTLOOK... THURSDAY NIGHT...VFR/MVFR WITH RAIN SHOWERS AND A CHANCE OF THUNDERSTORMS. FRIDAY...VFR WITH A CHANCE OF RAIN SHOWERS. FRIDAY NIGHT...VFR/MVFR WITH RAIN SHOWERS CHANGING TO SNOW SHOWERS. SATURDAY AND SUNDAY...MVFR/IFR WITH A CHANCE OF SNOW SHOWERS. MONDAY...VFR WITH A CHANCE OF SNOW AND RAIN SHOWERS. && .MARINE... HIGH PRESSURE AND LIGHT WINDS WILL SLOWLY SHIFT EAST OF THE LOWER GREAT LAKES TONIGHT. SOUTHWEST WINDS WILL INCREASE ON THURSDAY AHEAD OF AN APPROACHING COLD FRONT BRINGING CHOPPY CONDITIONS ACROSS THE OPEN WATERS WITH THE HIGHEST ONTARIO WAVES ALONG THE NORTH SHORE. WIND GUSTS OVER 20 KNOTS MAY CONTRIBUTE TO SHIFTING ICE ON LAKE ERIE AND THE EASTERN END OF LAKE ONTARIO. AS THE COLD FRONT SAGS SOUTH OVER NEW YORK FRIDAY INTO SATURDAY WINDS WILL VEER TO NORTHERLY WITH WAVES INCREASING ALONG THE SOUTHERN ONTARIO LAKE SHORE. && .HYDROLOGY... TEMPERATURES WILL WARM SIGNIFICANTLY ON THURSDAY...AND ARE LIKELY TO REMAIN ABOVE FREEZING THROUGH FRIDAY EVENING. ALTHOUGH MUCH OF THE SNOW HAS MELTED SOUTH OF LAKE ONTARIO...THERE ARE STILL SIGNIFICANT PATCHES...ESPECIALLY IN SHELTERED AREAS AND ACROSS HIGHER TERRAIN. THERE IS STILL A SIGNIFICANT SNOW PACK IN PLACE EAST OF LAKE ONTARIO. RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT ON THURSDAY EVENING...GENERALLY A QUARTER TO HALF INCH. SOME ADDITIONAL PRECIPITATION IS EXPECTED FRIDAY NIGHT...BUT THIS MAY ACTUALLY END AS SNOW AS COOLER AIR BUILDS IN. THE COMBINATION OF SNOW MELT FROM WARM TEMPERATURES AND MODEST RAINFALL COULD POTENTIALLY CAUSE SOME FLOODING. BASED ON THE CURRENT FORECAST AND ENSEMBLES THERE IS A LOW CHANCE FOR FLOODING IN SOME OF THE CREEKS AND RIVERS. MMEFS ENSEMBLES SUGGEST THERE IS A LOW PROBABILITY FOR MINOR FLOODING IN SOME AREA CREEKS AND RIVERS. THERE IS ALSO A CHANCE FOR ICE JAMS IN THE BLACK RIVER BASIN WHERE SOME SMALLER WATERWAYS STILL HAVE ICE IN PLACE. THIS RISK FOR FLOODING IS MENTIONED IN THE HWO PRODUCT...AND IT IS POSSIBLE A FLOOD WATCH WILL BE ISSUED IF THE EXPECTED RAINFALL OR SNOW MELT INCREASES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH/WOOD SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...WOOD MARINE...SMITH HYDROLOGY...APFFEL
Hazardous weather outlook, Apr 1, 5:48 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 548 AM EDT WED APR 1 2015 NYZ001>008-010>014-019>021-085-021000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 548 AM EDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WAVY...SLOW MOVING FRONTAL BOUNDARY WILL PUSH ACROSS WESTERN AND NORTH CENTRAL NEW YORK THURSDAY NIGHT AND EARLY FRIDAY. THE COMBINATION OF THE VERY MILD AIR AHEAD OF THE FRONT...AND THE QUARTER TO HALF INCH OF RAIN PRODUCED BY ITS PASSAGE...WILL ELEVATE THE RISK FOR HYDROLOGIC CONCERNS. THIS WILL MAINLY BE THE CASE FOR THE BLACK RIVER BASIN EAST OF LAKE ONTARIO...AND ALSO FOR THE BUFFALO AREA CREEKS. A DEEPENING STORM SYSTEM WILL THEN TRACK FROM THE OHIO VALLEY TO NEW ENGLAND LATE FRIDAY INTO SATURDAY. THIS STORM TRACK WILL RESULT IN FAIRLY WIDESPREAD RAIN ACROSS OUR REGION FRIDAY EVENING THAT WILL LIKELY TRANSITION TO A PERIOD OF ACCUMULATING WET SNOW LATE FRIDAY NIGHT INTO SATURDAY. WHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE...A DEVIATION OF THE STORM TRACK BY AS LITTLE AS 50 MILES WILL BE THE DIFFERENCE BETWEEN A MORE SIGNIFICANT... IMPACTFUL SNOWFALL OR JUST A COLD RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 548 AM EDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:31 PM EDT | Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 1 more | 39 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.